Ask an expert
Question

18 Jan 2008

NUZAK
I have been using anti-depressants for a very long time - in fact I was of the first users of Prozak when it came out. Lately I have cut down drastically on Nuzak - 1 tablet a week, and so far I feel just fine.

I heard that "what you don't use you lose", in this case the brain's capacity to manufacture endorphins after using anti-depressants for so long. Therefore you have to take them for ever. Is this true? Is there substantial evidence to support this?
Answer 487 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Thea

It may be worth discussing with your docor if you still need to take your medication - you wont be the first to succesfully stop a course
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18786 votes
Vote